MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Prior to the opening of the package, it was observed that the tip of the syringe in the arndt endobronchial blocker set was "broken and missing" (sic).The product issue was discovered prior to use; accordingly, no patient adverse events resulted from the product malfunction.The product was returned for evaluation; however, as of the date of this report the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control data, specifications, and visual inspection of the device was conducted during the investigation.One unopened and unused product was returned to assist with this investigation.Examination of the device observed the tip of the syringe to be missing in the sealed tray.The tip of the syringe was not located in the tray.¿ because the tip of the syringe could not be located, and the returned product was unopened and unused, it is reasonable to suggest this failure was manufacturing related.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Although the proper manufacturing documents are in place at cook inc., it is reasonable to suggest that the defective syringe was one of the products that were not sampled during level i incoming inspection, making it through to the packaging department where the syringes are placed in the trays.Because of the small size of the tip of the syringe and the high quantity of syringes being placed in trays, it is reasonable to suggest the prepper or qc inspector did not see the defect in the tip of the syringe before it was shipped.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be ¿manufacturing related ¿ process related¿.We will continue to monitor for similar complaints and have notified the proper personnel about this event.Per the quality engineering risk assessment no further action is required.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7017955
Report Number1820334-2017-03793
Device Sequence Number11025697
Product Code CBI
UDI-Device Identifier00827002269071
UDI-Public(01)00827002269071(17)180611(10)5950212
Combination Product (Y/N)N
PMA/510(K) Number
K002288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-AEBS-7.0-65-SPH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1